MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON HYPERVIT VITRECTOMY PROBE; VITRECTOMY, INSTRUMENT CUTTER

ALCON RESEARCH, LLC - HOUSTON HYPERVIT VITRECTOMY PROBE; VITRECTOMY, INSTRUMENT CUTTER
Catalog Number 8065000250
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that the cutter could not move during calibration.The procedure type was unknown.The surgery was completed on the same day after replacing the product with another one.There was no patient impact.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.No technical inquiries were received from the customer.One opened probe with tip protector in a zip top bag with a label was received for the report.The sample was visually inspected and found to be conforming.The sample was then functionally tested for actuation.The sample was found to be conforming.The probe engine was disassembled, and the components inspected.The diaphragm, spacer, top o-ring are all intact.It was observed the top o-ring is damage.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification (rfid) tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified, and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation concluded that the root cause of the reported event is not determined as the returned sample was conforming for all functional testing.However, a manufacturing related potential contributor factor was identified, damaged was observed on the o-ring and cannot be ruled out for the actuation problem as reported.The returned sample functionally met specifications: however, a non-conformance was completed for the damage observed on the o-ring.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
HYPERVIT VITRECTOMY PROBE
Common Device Name
VITRECTOMY, INSTRUMENT CUTTER
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23677061
Report Number1644019-2025-05166
Device Sequence Number8982231
Product Code HQE
UDI-Device Identifier00380650002501
UDI-Public(01)00380650002501(17)270331(11)250428(10)17DFEF
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K233876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000250
Device Lot Number17DFEF
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date11/30/2025
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown